FAQFAQ   SearchSearch   MemberlistMemberlist   UsergroupsUsergroups 
 ProfileProfile   PreferencesPreferences   Log in to check your private messagesLog in to check your private messages   Log inLog in 
Forum index » Medicine forums » General talk
antibiotic and upset stomach
Post new topic   Reply to topic Page 1 of 1 [3 Posts] View previous topic :: View next topic
Author Message
Jason
medicine forum Guru


Joined: 29 Apr 2005
Posts: 1119

PostPosted: Sat Jul 30, 2005 2:36 pm    Post subject: Re: antibiotic and upset stomach Reply with quote

In article <PFNGe.2105$DJ5.763@trnddc07>, "peter" <nospam@nospam.com> wrote:

Quote:
I was prescribed antibiotic bactrim which I'm supposed to take with food.
One time I took it with very little food and my stomach started to hurt.
That was yesterday. Since then I make sure I eat a meal with the drug.
However, my stomach is hurting again and it started this morning, some 10
hours after my last dose with food. At first I thought I was just hungry,
but eating doesn't help. Have I damaged my stomach with that one dose
without food? What should I do?

Hello,
I'm not a doctor. It's my guess that your stomach will heal on it's own in
couple of weeks (or less). If you still have the stomach problems at the
end of a two week period of time, you need to see your doctor. There is a
test that the doctor can do that will determine whether or not your
stomach has been damaged or if you have an ulcer. The test involves
drinking a terrible tasting solution and standing in front of an X-Ray
machine. You might consider taking Pepcid or some other brand of antacid
during those two weeks.
Jason

--
NEWSGROUP SUBSCRIBERS MOTTO
We respect those subscribers that ask for advice or provide advice.
We do NOT respect the subscribers that enjoy criticizing people.
Back to top
Mark & Steven Bornfel
medicine forum Guru


Joined: 30 Apr 2005
Posts: 888

PostPosted: Sat Jul 30, 2005 2:18 pm    Post subject: Re: antibiotic and upset stomach Reply with quote

peter wrote:

Quote:
I was prescribed antibiotic bactrim which I'm supposed to take with food.
One time I took it with very little food and my stomach started to hurt.
That was yesterday. Since then I make sure I eat a meal with the drug.
However, my stomach is hurting again and it started this morning, some 10
hours after my last dose with food. At first I thought I was just hungry,
but eating doesn't help. Have I damaged my stomach with that one dose
without food? What should I do?



No, you haven't permanently damaged your stomach. Gastric upset from
antibiotics is extremely common.
Call your physician--he/she may be able to substitute an antibiotic
that will be less irritating.

Steve

--
Mark & Steven Bornfeld DDS
http://www.dentaltwins.com
Brooklyn, NY
718-258-5001
Back to top
biscuit
medicine forum Guru Wannabe


Joined: 24 Apr 2005
Posts: 296

PostPosted: Sat Jul 30, 2005 2:12 pm    Post subject: antibiotic and upset stomach Reply with quote

I was prescribed antibiotic bactrim which I'm supposed to take with food.
One time I took it with very little food and my stomach started to hurt.
That was yesterday. Since then I make sure I eat a meal with the drug.
However, my stomach is hurting again and it started this morning, some 10
hours after my last dose with food. At first I thought I was just hungry,
but eating doesn't help. Have I damaged my stomach with that one dose
without food? What should I do?
Back to top
Google

Back to top
Display posts from previous:   
Post new topic   Reply to topic Page 1 of 1 [3 Posts] View previous topic :: View next topic
The time now is Mon Dec 10, 2018 8:26 am | All times are GMT
Forum index » Medicine forums » General talk
Jump to:  

Similar Topics
Topic Author Forum Replies Last Post
No new posts FDA officials denied any impropriety - investigation into... georgia lyme 0 Fri Jun 30, 2006 9:56 pm
No new posts Antibiotic tested as heart disease treatment DrMaynardi lyme 0 Sun Jun 25, 2006 12:26 am
No new posts antibiotic prescription course and bacterial populations? datak pharmacy 1 Sat Jun 03, 2006 8:46 pm
No new posts Antibiotic treatment of Lyme borreliosis: what is the evi... Nutcracker lyme 8 Sat May 27, 2006 4:57 pm
No new posts Antibiotic Use and Risk of Multiple Sclerosis georgia lyme 0 Tue May 09, 2006 12:02 am

Copyright © 2004-2005 DeniX Solutions SRL
Other DeniX Solutions sites: email marketing campaigns , electronics forum, Science forum, Unix/Linux blog, Unix/Linux documentation, Unix/Linux forums


Powered by phpBB © 2001, 2005 phpBB Group
[ Time: 0.0135s ][ Queries: 20 (0.0024s) ][ GZIP on - Debug on ]